Saturday, October 3, 2009

Itchy Update

The itching seems to be getting better...slowly but surely. (See I'm Insanely Itchy! for background.

Here's my timeline of itchiness:
  • Wednesday, September 23: Stopped cetirizine (generic Zyrtec)

  • Saturday, September 26: Starting itching a LOT, took 50 mg diphendydramine (generic Benadryl) before bed

  • Sunday, September 27: Itching continued, took 50 mg diphendydramine before bed

  • Monday, September 28: Itching continued, took 50 mg diphendydramine before bed

  • Tuesday, September 29: Took nothing because allergy testing was to happen the next day.

  • Wednesday, September 30: Itching worse than ever, took 50 mg diphendydramine before bed

  • Thursday, October 1: Itching not quite as bad, took 25 mg diphendydramine before bed

  • Friday, October 2: Took nothing because itching not quite as bad

  • Saturday, October 3: Plan to take nothing because itching not quite as bad
Now don't get me wrong, the itching is still very uncomfortable. I'm just trying to stop taking any antihistamines for now to see if I really was having a reaction to stopping the cetirizine (generic Zyrtec).

I've discovered lotion that seems to be soothing my skin a bit. It's called Itch Relief Lotion with Tea Tree, E and Chamomile by Derma E. It's natural, paraben-free, and does not contain any cortisone, so I'm able to slather copious amounts all over my very itchy body. It is really stinky going on, but it dries pretty quickly.

I'm also using lots of ice packs.

Aside from all the itchy skin, my other allergies (stuffy nose, itchy ears and eyes) have not really bothered me much even though I haven't taken any antihistamines for about 48 hours. I definitely think I have my immunotherapy (allergy shots) and regular nasal washing to thank.

As I'm writing this post, the palm of my right hand is starting to itch intensely. I'm going to get an ice pack.

Today's Activities: home. Today's Most Annoying Symptom: ITCHING!

Mood (10 is best): 7
Energy (10 is best): 3
Physical Discomfort (10 is worst): 5 (because of the itching)

4 comments:

Jessica said...

I'm glad you're finding something that is helping. I've often said that I'd much rather have pain than an itch, because it's awful! Take care.

Jo said...

Glad it's improving. Perhaps you are over the worst. Hope so.

Fibro Viv said...

I am so sorry to hear about the itching. I agree with Jessica, I would rather have pain than itch. Once the doctor gave me some Factive (generic name =gemifloracin) and I was so allergic to it! I could not stand the itching so I called him and he prescribed:

Hydroxyzine 25MG- It did the job! I will never forget this medication because it absolutely helps with rash reactions. I would recommend asking the doctor for a script of Hydroxyzine.

Good Luck, you will be in my prayers and thoughts.

alyson said...

Thanks for the wall wishes, everyone! I am definitely over the worst of it (I'll be posting an update momentarily)...thank goodness!

Fibro Viv - What a coincidence. I'm allergic to Factive, too. Keep in mind that Factive is a quinolone class of antibiotics, so you also shouldn't take Cipro or others in that class.

Take care, everyone!